Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 503, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2006, 8:30 PM CDT for Warren County, Missouri. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2006, 8:30 PM CDT (01:30 UTC)
- Expired
- Aug 18, 2006, 9:30 PM CDT
- In force
- 60 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Warren County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:00 PM CDT | TSTM WND DMG | Warrenton, MO | SEVERAL LARGE TREES DOWN JUST SOUTH OF I-70 AND JUST EAST OF HIGHWAY 47. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 7:41 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 190130
SVRLSX
MOC219-190230-
/O.NEW.KLSX.SV.W.0503.060819T0130Z-060819T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT FRI AUG 18 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 930 PM CDT
* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MONTGOMERY CITY TO 8 MILES SOUTHEAST OF MONTGOMERY CITY TO
HERMANN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARRENTON...
TRUESDALE...
WRIGHT CITY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3898 9137 3884 9137 3870 9137 3868 9097
3886 9097 3898 9115
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 190208
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT FRI AUG 18 2006
MOC219-190230-
/O.CON.KLSX.SV.W.0503.000000T0000Z-060819T0230Z/
WARREN MO-
907 PM CDT FRI AUG 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WARREN COUNTY...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WRIGHT CITY TO 9 MILES SOUTH OF TRUESDALE...OR ALONG A
LINE EXTENDING FROM WRIGHT CITY TO 7 MILES NORTHEAST OF NEW HAVEN...
MOVING EAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
FORISTELL.
DAMAGING WINDS UP TO 60 MPH WERE REPORTED SOUTH OF WARRENTON WITH
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY
AWAY FROM WINDOWS
LAT...LON 3898 9137 3884 9137 3870 9137 3868 9097
3886 9097 3898 9115
$$
CVKING000
WWUS53 KLSX 190233
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT FRI AUG 18 2006
MOC219-190243-
/O.EXP.KLSX.SV.W.0503.000000T0000Z-060819T0230Z/
WARREN MO-
933 PM CDT FRI AUG 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 930
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.
LAT...LON 3898 9137 3884 9137 3870 9137 3868 9097
3886 9097 3898 9115
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:50 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 18, 6:50 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 650 PM CDT FRI AUG 18 2006 .DISCUSSION... THE 12Z SHORT-TERM MODELS (TIL MONDAY)...A SERIES OF SHORTWAVES WILL BREAK THE H500 HI THAT HAS BEEN IN PLACE THE PAST FEW DAYS...LEADING TO A DEVELOPING TROF OVER ERN NOAM AND RIDGE OVER WRN NOAM. THE FIRST SHORTWAVE...IS ACTUALLY AN OLD MCV DRIVING ACROSS NRN MO AND WILL PUSH THRU THE NRN FA THIS EVENING. OTHERS WILL FOLLOW LATER ON SATURDAY INTO SATURDAY NIGHT. AT THE SFC...STATIONARY FRONT OVER SRN IA WITH ITS RESULTANT OUTFLOW DRAPED ACROSS AREAS JUST S OF THE I-70 CORRIDOR WILL CONTINUE THRU THIS EVENING...BEFORE CDFNT APPROACHING FROM THE NW WILL PUSH INTO MO LATER TONIGHT...ARRIVING AT THE NWRN CORNER OF THE FA EARLY ON SATURDAY. THIS CDFNT WILL THEN PUSH THRU THE FA ON SATURDAY...AND SLOW DOWN ALONG SRN MO/SRN IL FROM SATURDAY NIGHT ON. HI PRES THEN BUILDS IN FOR SUNDAY AND MONDAY. GFS STANDS ALONE ON DEVELOPING FRONTAL WAVE EARLY SUNDAY AND SLOWLY PROPAGATING IT E ON MONDAY. REJECTED THIS SOLUTION FOR NOW. FOR TONIGHT...LOOK FOR DISORGANIZED CONVECTION ACROSS THE ERN OZARKS TO FADE EARLY THIS EVENING...WHILE FOCUS WILL SHIFT NWD WITH MCV ACROSS THE NRN FA AND MORE SFC-BASED CONVECTION ALONG THE MO SIDE OF THE I-70 CORRIDOR. THINGS ARE EXPECTED TO START TO SETTLE DOWN FROM LATE EVENING ON...WITH THE BULK OF THE PCPN THREAT BEING FROM I-70 NWD. DUE TO W-E ORIENTED OR EXPECTED ORIENTED CONVECTION...LOCALLY HEAVY RAINFALL A POSSIBILITY FOR AREAS IN THE NRN FA THIS PERIOD. STAYED CLOSE TO MOS ON MIN TEMPS. FOR SATURDAY...KEPT CHANCE CATEGORY POPS THIS PERIOD AS IT LOOKS TO BE VERY DISORGANIZED IN THE MORNING...AS CDFNT STARTS PUSH INTO FA. BY AFTERNOON...LOOK FOR BEST CHANCES TO ONCE AGAIN BE ALONG THE I-70 CORRIDOR AS WELL AS AREAS TO THE S. BELIEVE ABUNDANT CLOUD COVER THIS PERIOD FOR MOST AREAS WILL KEEP TEMPS FROM RUNNING AWAY...AND WENT BELOW MOS TEMPS IN THE N DUE TO BEING POST FRONTAL FROM THE START...AND ON THE HIGH SIDE OF MOS ELSEWHERE DUE TO ITS HISTORY OF SHOOTING LOW ON RESULTANT MAXES. FOR SUNDAY/MONDAY...ONLY HELD ON TO A SMALL SLIGHT CHANCE FOR A POP ON SUNDAY IN THE S...OTHERWISE DRY...DUE TO UNCERTAINTIES WITH REGARDS TO WHERE THE FRONT WILL END UP...BUT SHOULD PUSH COMPLETELY S OF THE FA BY SUNDAY NIGHT. MOS BLEND GENERALLY ACCEPTED...ALTHOUGH LEANED ON THE HIGH SIDE FOR MAXES. FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...MODELS ARE IN REASONABLE AGREEMENT ON THE H500 PATTERN...WITH DEEPENING TROF EXPECTED OVER ERN NOAM DURING MID WEEK AS RIDGE AMPLIFIES IN THE W. BY LATE WEEK...IT APPEARS A RETROGRADING OF THE OVERALL PATTERN WILL TAKE PLACE...AS RIDGE AXIS OVER WRN NOAM SLIDES INTO THE ERN PAC WITH TROF BACKPEDALING INTO CNTRL NOAM. THIS WILL RESULT IN PUTTING THE EXTREME HEAT IN CHECK WITH SEASONABLE TEMPS FOR LATE AUGUST. MAIN PCPN CHANCES WILL REVOLVE AROUND CDFNT EXPECTED TO PASS THRU DURING MID WEEK. MODELS HAVE HAD THEIR DIFFERENCES WITH REGARDS TO TIMING...BUT SEEM TO HAVE A MUCH BETTER CONSENSUS NOW WITH EXPECTED FROPA DURING LATE TUESDAY NIGHT AND WEDNESDAY. FOR NOW HAVE JUST PLACED SLIGHT CHANCES IN AS TIMING OF DAY NOT IDEAL...AND FRONT EXPECTED TO WEAKEN AS IT PUSHES THRU THE FA. TES && .AVIATION... FOR THE 00Z TAFS...CONVECTION IS BECOME INCREASINGLY ORGANIZED OVR CENTRAL MISSOURI TO THE NORTH AND WEST OF KCOU. THIS ACTIVITY APPEARS TO BE TRACKING INVOF OF AN OLD OUTFLOW BNDRY. THE WSWLY LLJ IS EXPECTED TO RAMP UP THIS EVENING AND WITH A COORIDOOR OF UNSTABLE AIR ALONG ITS PATH...ANTICIPATE THIS CONVECTION TO GROW UPSCALE INTO AN MCS AND TRACK EWD PRODUCING GUSTY WINDS AND HEAVY RAIN. TEMPO GROUPS IN THE NEW ISSUANCE REFLECT HIGHEST PROBABILITY OF TSRA AT THE TAF SITE. SHRA AND TSRA COULD LINGER LONGER IF SYSTEM GETS EAST-WEST ORIENTATION ALONG I-70 BUT CONFIDENCE IS LOW ATTM. BNDRY/FRONT SHOULD MOVE SOUTH OF I-70 BY SATURDAY MORNING WITH POTPOURRI OF CU AND MID CLOUD THRU THE DAY. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 18, 3:29 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT FRI AUG 18 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 329 PM CDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS MUCH OF THE FORECAST AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL MISSOURI AND MOVE EAST ACROSS THE FORECAST AREA DURING THE EVENING HOURS. THE PRIMARY THREAT WITH ANY THUNDERSTORM THAT BECOMES SEVERE WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS AS THEY WILL TEND TO MOVE OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE ACROSS THE REGION ON SATURDAY AND COME TO AN END FROM NORTH TO SOUTH SATURDAY NIGHT AS THE COLD FRONT EXITS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ASKED TO REPORT ANY SEVERE THUNDERSTORM REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN SAINT LOUIS. CVKING
In the hours before
Local storm report, Aug 18, 7:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST 3 N MEXICO 39.21N 91.87W
08/18/2006 E60 MPH AUDRAIN MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Aug 18, 7:58 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
08/18/2006 BOONE MO EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE WESTERN PART OF THE
CITY.
&&
FGLASSLocal storm report, Aug 18, 8:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST BOWLING GREEN 39.34N 91.20W
08/18/2006 E60 MPH PIKE MO CO-OP OBSERVER
&&
FGLASSLocal storm report, Aug 18, 8:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MEXICO 39.17N 91.87W
08/18/2006 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER LINES DOWN.
WIDESPREAD POWER OUTAGES WITHIN THE CITY.
&&
FGLASSLocal storm report, Aug 18, 8:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG AUXVASSE 39.02N 91.89W
08/18/2006 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN.
0750 PM TSTM WND DMG 3 S ASHBURN 39.50N 91.17W
08/18/2006 PIKE MO LAW ENFORCEMENT
TREES DOWN AT ROUTE B AND HIGHWAY 79 BLOCKING THE ROAD.
0805 PM TSTM WND DMG BOWLING GREEN 39.34N 91.20W
08/18/2006 PIKE MO TRAINED SPOTTER
LARGE TREES LIMBS DOWN.
&&
FGLASSLocal storm report, Aug 18, 8:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG LOUISIANA 39.44N 91.06W
08/18/2006 PIKE MO TRAINED SPOTTER
TREES DOWN.
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 48 min |
| Aug 18, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 43 min |
| Aug 18, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 48 min |
| Aug 18, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Pike | 51 min |
| Aug 18, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 49 min |
| Aug 18, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 48 min |
| Aug 18, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 34 min |
| Aug 18, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 49 min |
| Aug 18, 9:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 56 min |
| Aug 18, 9:30 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 45 min |
| Aug 19, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.